Alert archive / North Dakota / River Flood Warnings in 2018
River Flood Warning 7, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood warning at Apr 23, 2018, 4:05 PM CDT for McHenry County, North Dakota. It took effect at Apr 23, 2018, 10:36 PM CDT. It was in force for 5 days.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2018, 4:05 PM CDT (21:05 UTC)
- In effect from
- Apr 23, 2018, 10:36 PM CDT
- Expired
- Apr 28, 2018, 3:40 PM CDT
- In force
- 5 days
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
County McHenry County, ND
The radar
The Minot AFB radar (KMBX), 24 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Souris River near Towner (TOWN8).
- Action stage
- 1453 ft
- Minor stage
- 1454 ft
- Moderate stage
- 1456 ft
- Major stage
- 1458 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
821
WGUS43 KBIS 232105
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Bismarck ND
405 PM CDT Mon Apr 23 2018
...The National Weather Service in Bismarck has issued a flood
warning for the following rivers in North Dakota...
Souris River near Towner affecting McHenry County
For the Souris River Basin including Towner...Minor flooding is
forecast.
. Runoff from snowmelt will be reaching the Towner area by late
Monday evening. Minor flooding is expected over the next several
days as runoff from upstream areas moves through.
NDC049-250305-
/O.NEW.KBIS.FL.W.0007.180424T0336Z-000000T0000Z/
/TOWN8.1.SM.180424T0336Z.180427T0600Z.000000T0000Z.NO/
405 PM CDT Mon Apr 23 2018
The National Weather Service in Bismarck has issued a
* Flood Warning for
The Souris River near Towner
* From tonight until further notice
* Flood stage is 1454 feet
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME Tue Wed Thu Fri Sat
Souris River Basin
Towner 1454 M 1454.5 1455.2 1455.3 1455.4 1455.3
LAT...LON 4810 10087 4830 10050 4845 10047 4845 10037
4821 10045 4807 10085
$$
TJK7 follow-up statements
309
WGUS83 KBIS 241625
FLSBIS
Flood Statement
National Weather Service Bismarck ND
1124 AM CDT Tue Apr 24 2018
...The flood warning continues for the following rivers in North
Dakota...
Souris River near Towner affecting McHenry County
For the Souris River Basin including Towner...Minor flooding is
forecast.
. The Souris River near Towner is expected to rapidly rise and
hit flood stage Wednesday as runoff from upstream finds its way
into the area. Compared to recent years, this should be a fairly
minor flood event.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive into areas where water tops the
roadway. Turn around...Don't drown. Avoid driving on flooded roads.
A follow-up product will be issued.
&&
NDC049-252223-
/O.EXT.KBIS.FL.W.0007.000000T0000Z-180501T0712Z/
/TOWN8.1.SM.180425T1500Z.180427T1200Z.180429T1912Z.NO/
1124 AM CDT Tue Apr 24 2018
The Flood Warning continues for
The Souris River near Towner.
* until Tuesday May 01.
* At 8:00 AM Tuesday the stage was 1447 feet.
* Flood stage is 1454 feet.
* Minor flooding is forecast.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME Wed Thu Fri Sat Sun
Souris River Basin
Towner 1454 1447.2 Tue 8 AM 1453.8 1454.9 1455.4 1455.1
1454.5
LAT...LON 4810 10087 4830 10050 4845 10047 4845 10037
4821 10045 4807 10085
$$
ajs980
WGUS43 KBIS 251535
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Bismarck ND
1035 AM CDT Wed Apr 25 2018
Souris River near Towner affecting McHenry County
For the Souris River Basin including Towner...Minor flooding is
forecast.
. The Souris River near Towner will continue to rise and reach
minor flood stage Wednesday evening. The river level is forecast
to remain in minor flood stage through Sunday, then fall below
minor flood stage early Monday morning. The increase in water
level is due to runoff from upstream, and compared to recent
years, this should be a fairly minor flood event.
NDC049-262135-
/O.EXT.KBIS.FL.W.0007.000000T0000Z-180502T0130Z/
/TOWN8.1.SM.180426T0000Z.180428T0000Z.180430T1330Z.NO/
1035 AM CDT Wed Apr 25 2018
The National Weather Service in Bismarck has issued a
* Flood Warning for
The Souris River near Towner
* From this evening until Monday morning
* At 08AM Wednesday the stage was...1453 feet
* Minor flooding is forecast
* Flood stage is 1454 feet
* Forecast to rise above flood stage by this evening and continue to
rise to near 1456 feet by Friday evening. The river will fall below
flood stage by Monday morning.
* Impact...At 1456 feet...Moderate flood stage. Flood problems begin
with agricultural land and meadows affected.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME Thu Fri Sat Sun Mon
Souris River Basin
Towner 1454 1452.7 Wed 8 AM 1454.8 1455.3 1455.4 1454.9
1454.1
LAT...LON 4810 10087 4830 10050 4845 10047 4845 10037
4821 10045 4807 10085
$$
AJS/KS464
WGUS83 KBIS 251652
FLSBIS
Flood Statement
National Weather Service Bismarck ND
1152 AM CDT Wed Apr 25 2018
...The flood warning continues for the following rivers in North
Dakota...
Souris River near Towner affecting McHenry County
For the Souris River Basin including Towner...Minor flooding is
forecast.
. The Souris River near Towner will continue to rise and reach
minor flood stage Wednesday evening. The river level is forecast
to remain in minor flood stage through Sunday, then fall below
minor flood stage early Monday morning. The increase in water
level is due to runoff from upstream, and compared to recent
years, this should be a fairly minor flood event.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive into areas where water tops the
roadway. Turn around...Don't drown. Avoid driving on flooded roads.
&&
NDC049-262250-
/O.CON.KBIS.FL.W.0007.000000T0000Z-180502T0130Z/
/TOWN8.1.SM.180426T0000Z.180428T0000Z.180430T1330Z.NO/
1152 AM CDT Wed Apr 25 2018
The Flood Warning continues for
The Souris River near Towner.
* until Tuesday evening.
* At 8:00 AM Wednesday the stage was 1453 feet.
* Flood stage is 1454 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 1456 feet by Friday evening. The river will fall below
flood stage by Monday morning.
* Impact...At 1456 feet...Moderate flood stage. Flood problems begin
with agricultural land and meadows affected.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME Thu Fri Sat Sun Mon
Souris River Basin
Towner 1454 1452.7 Wed 8 AM 1454.8 1455.3 1455.4 1454.9 1454.1
LAT...LON 4810 10087 4830 10050 4845 10047 4845 10037
4821 10045 4807 10085
$$
AJS/KS166
WGUS83 KBIS 261957
FLSBIS
Flood Statement
National Weather Service Bismarck ND
257 PM CDT Thu Apr 26 2018
...The flood warning continues for the following rivers in North
Dakota...
Souris River near Towner affecting McHenry County
For the Souris River Basin including Towner...Minor flooding is
forecast.
. The Souris River near Towner continues its rise to minor flood
stage. While being a little slower to rise than earlier expectations,
the eventual rise to minor flood stage is near complete. As no
significant rain is in the near term forecast, the Souris River near
Towner will likely fall back below flood stage by late Wednesday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive into areas where water tops the
roadway. Turn around...Don't drown. Avoid driving on flooded roads.
&&
NDC049-280156-
/O.EXT.KBIS.FL.W.0007.000000T0000Z-180502T0800Z/
/TOWN8.1.SM.180426T1656Z.180428T0600Z.180430T2000Z.NO/
257 PM CDT Thu Apr 26 2018
The Flood Warning continues for
The Souris River near Towner.
* until late Tuesday night.
* At 8:00 AM Thursday the stage was 1454 feet.
* Flood stage is 1454 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by today and continue
to rise to near 1455 feet by early Saturday morning.
&&
FLD OBSERVED FORECASTS (1PM)
LOCATION STG STG DAY/TIME Fri Sat Sun Mon Tue
Souris River Basin
Towner 1454 1453.7 Thu 8 AM 1455.0 1455.1 1454.9 1454.1 1452.4
LAT...LON 4810 10087 4830 10050 4845 10047 4845 10037
4821 10045 4807 10085
$$787
WGUS83 KBIS 271828
FLSBIS
Flood Statement
National Weather Service Bismarck ND
128 PM CDT Fri Apr 27 2018
...The flood warning continues for the following rivers in North
Dakota...
Souris River near Towner affecting McHenry County
For the Souris River Basin including Towner...Minor flooding is
forecast.
.The Souris River near Towner continues its rise to minor flood
stage on Saturday and Sunday. The river level will begin its fall
back below flood stage early next week.
&&
NDC049-290027-
/O.EXT.KBIS.FL.W.0007.000000T0000Z-180504T1200Z/
/TOWN8.1.SM.180428T0000Z.180429T0000Z.180503T0000Z.NO/
128 PM CDT Fri Apr 27 2018
The Flood Warning continues for
The Souris River near Towner.
* until further notice.
* At 8:00 AM Friday the stage was 1454 feet.
* Flood stage is 1454 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 1454 feet by Saturday evening. The river will fall
below flood stage by Wednesday evening.
* Impact...At 1454 feet...Minor flood stage with no significant
problems.
&&
FLD OBSERVED FORECASTS (1PM)
LOCATION STG STG DAY/TIME Sat Sun Mon Tue Wed
Souris River Basin
Towner 1454 1453.9 Fri 8 AM 1454.0 1454.1 1454.1 1454.1 1454.0
LAT...LON 4810 10087 4830 10050 4845 10047 4845 10037
4821 10045 4807 10085
$$
JV/AS053
WGUS83 KBIS 281458
FLSBIS
Flood Statement
National Weather Service Bismarck ND
958 AM CDT Sat Apr 28 2018
...The flood warning continues for the following rivers in North
Dakota...
Souris River near Towner affecting McHenry County
For the Souris River Basin including Towner...Minor flooding is
forecast.
.The level of the Souris River at Towner dropped a couple of
feet in the past 24 hours. However, this may be a temporary
drop, and the river level may rise again towards flood stage
this weekend. The river level is then expected to fall back
below flood stage early next week.
&&
NDC049-292058-
/O.EXT.KBIS.FL.W.0007.000000T0000Z-180503T1800Z/
/TOWN8.1.SM.180428T1800Z.180428T1800Z.180502T0600Z.NO/
958 AM CDT Sat Apr 28 2018
The Flood Warning continues for
The Souris River near Towner.
* until further notice.
* At 7:00 AM Saturday the stage was 1451 feet.
* Flood stage is 1454 feet.
* Forecast...The river is expected to rise to near flood stage this
afternoon.
* Impact...At 1454 feet...Minor flood stage with no significant
problems.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME Sun Mon Tue Wed Thu
Souris River Basin
Towner 1454 1451.2 Sat 7 AM 1454.0 1454.0 1454.0 1453.9 1453.8
LAT...LON 4810 10087 4830 10050 4845 10047 4845 10037
4821 10045 4807 10085
$$
JV332
WGUS83 KBIS 282040
FLSBIS
Flood Statement
National Weather Service Bismarck ND
340 PM CDT Sat Apr 28 2018
...The flood warning is cancelled for the following rivers in North
Dakota...
Souris River near Towner affecting McHenry County
For the Souris River Basin including Towner no flooding is observed
or forecast.
.Water is currently being diverted out of the river and into a holding area for
future irrigation. River levels are now expected to remain below flood stage and
the flood warning for the Souris River near Towner has been cancelled.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive into areas where water tops the
roadway. Turn around...Don't drown. Avoid driving on flooded roads.
&&
NDC049-282110-
/O.CAN.KBIS.FL.W.0007.000000T0000Z-180503T1800Z/
/TOWN8.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
340 PM CDT Sat Apr 28 2018
The Flood Warning is cancelled for
The Souris River near Towner.
* At 7:00 AM Saturday the stage was 1451 feet.
* Flood stage is 1454 feet.
* Forecast...The river crested just below flood stage Friday evening and
since then has fallen. The river will continue to fall below 1450 feet
by early Wednesday morning.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME Sun Mon Tue Wed Thu
Souris River Basin
Towner 1454 1451.2 Sat 7 AM 1450.9 1450.5 1450.1 1449.7 1449.2
LAT...LON 4810 10087 4830 10050 4845 10047 4845 10037
4821 10045 4807 10085
$$
waaWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Apr 23, 2:56 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 23, 2:56 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 256 PM CDT Mon Apr 23 2018 .SHORT TERM...(This evening through Tuesday) Issued at 156 PM CDT Mon Apr 23 2018 Latest surface analysis shows low pressure over the high plains of wyoming with an inverted trough into far southeast Montana. Good low level convergence along the inverted trough all the way into far southwest ND. Cloudy over western into north central ND with shower activity showing up over eastern Montana with some light precipitation possibly reaching the ground over northwest ND. Light rain reported in both Glendive and Sidney MT during the past hour. For the remainder of the afternoon and tonight. Strong north to northeast winds continue over southwest ND this afternoon and evening. Shower chances also increase over the west central and southwest late this afternoon and expand into south central ND tonight. Precipitation remains either rain or a mix of rain and snow this evening. the exception may be the far southwest (higher elevations of Bowman and Slope counties) where precip may change over to snow quicker. Snow accumulations are generally an inch or less, over the far southwest. There may be a few areas with higher amounts of around two inches in grassy areas. Most areas other than the far southwest will have little or no snow accumulation as precip falls as all rain, or possibly a mix of rain and snow on the back end, with no snow accumulation. Precipitation will taper during the morning over the far south central. Temperatures will be cooler Tuesday for most areas. But the northwest will be a little warmer than today with more sunshine. .LONG TERM...(Tuesday night through Monday) Issued at 156 PM CDT Mon Apr 23 2018 Wednesday will warm into the mid/upper 60s in most areas ahead of the next shortwave, blend of models keeps any measurable precip (and barely that) east of our forecast area. Will need to monitor winds and RH as fire weather hazards may become an issue before green-up. Strongest winds will be over the northeast half of the CWA. A brief cool down Thursday will drop temperatures into the mid 50s and lower 60s. Friday through the rest of the extended temperatures generally return to the upper 60s to middle 70s. There is still a lot of uncertainty among the medium range guidance with an upper trough deepening and approaching the state late in the forecast period. GFS is much quicker/stronger with the initial wave moving through the area Saturday. EC/GEM are slower with the western low before ejecting into the plains and any specific details remain murky at this time. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 156 PM CDT Mon Apr 23 2018 Low pressure developing over southeastern Montana will increase precipitation chances over western and central North Dakota through the afternoon and overnight hours. Breezy northerly winds will increase across the southwest and south central as the low approaches, with the strongest gusts over KDIK and KBIS from late afternoon through early Tuesday morning. Rain showers and lowering ceilings will bring MFVR conditions, mainly over KDIK and KBIS after 00z. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TWH LONG TERM...TWH AVIATION...TWH
Hazardous weather outlook, Apr 23, 2:56 PM CDT, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 256 PM CDT Mon Apr 23 2018 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-242000- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 256 PM CDT Mon Apr 23 2018 /156 PM MDT Mon Apr 23 2018/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. twh
Nearby
River Flood Warnings in North Dakota, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.